Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 14, 2021Lee County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 14, 2021, 4:20 PM EDT for Lee County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 4:20 PM EDT (20:20 UTC)
Expired
Aug 14, 2021, 5:00 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Hail
0.50 in
Wind
50

County Lee County, GA

The radar

The Robins AFB radar (KJGX), 111 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WWUS82 KTAE 142020
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
420 PM EDT Sat Aug 14 2021
 
GAZ126-127-142100-
Worth GA-Lee GA-
420 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northern Lee and
northwestern Worth Counties through 500 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
De Soto, or 10 miles northeast of Leesburg, moving northwest at 15
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Smithville, Warwick, Starksville, Scrutchins, Chokee, Neyami,
Philema, Mossy Dell and Oakfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3191 8392 3190 8393 3184 8394 3184 8387
      3182 8385 3178 8387 3175 8391 3174 8409
      3188 8433 3191 8430 3192 8424
TIME...MOT...LOC 2020Z 134DEG 14KT 3187 8407 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

02-MONTGOMERY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:11 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 14, 3:11 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
311 PM EDT Sat Aug 14 2021

...TROPICAL IMPACTS POSSIBLE LATE SUNDAY INTO MONDAY...

.NEAR TERM [Through Sunday]...

A weakness in the upper ridge exists down through the southeast
US with high centers on either side. Plenty of moisture is in
place and will continue in the near term and beyond. Scattered
showers and storms developed quickly today with more expected to
develop through the evening hours. Some heavy rainfall potential
exists as well as strong wind gusts with DCAPE values above 1000
J/kg mainly north of the Florida state line. Motions are from the
northeast to southwest around 15-20 mph with training lines
setting up through our Alabama and Georgia counties. Expect
convection to linger into the overnight hours over land as well as
a transition to the Gulf waters.

.SHORT TERM [Sunday Night Through Monday Night]...

The Remnants of Fred are expected to restrengthen to a tropical
depression or a tropical storm on Sunday. The track of the system
has shifted westward toward Mobile, AL. As our CWA will be on the
eastern side of the storm, we still expect heavy rainfall as the
system approaches and moves inland. Most of our CWA is in a
Marginal risk for excessive rainfall, and a Slight risk for the
coastal regions around Apalachicola on Sunday, and the majority
of our CWA in a Slight risk for Monday. Widespread 3-6 inches are
possible in the FL Panhandle along our coastal regions west of the
Apalachicola river. Isolated 8 inches are possible. There is also
a threat for isolated tornadoes for Sunday into Monday. PoPs
chances are 70-90 percent for Monday afternoon.

Temperatures for this term will be below average in the mid 80s
due to the extended cloud cover as well as the rain. Low
temperatures will be in the mid 70s. Regardless of the category of
Fred, continue to check for updates as heavy rainfall and
possible tornadoes are expected for Sunday through Monday night as
the Storm Prediction Center has put us in a Marginal Risk for
tornadoes.

.LONG TERM [Tuesday Through Saturday]...

Fred will have weakened once again as it passed to our west
through Central Alabama on Monday and continue to head north. What
will follow will be southerly winds at the surface and an upper
level high. Forecast PWAT values above 2" which will keep us in a
wet pattern with about 80 percent PoPs for Tuesday & Wednesday.
60-70% PoPs for the afternoon and evening for the rest of the week
as the upper level high looks like it will hold. Temperatures
will be more seasonal in the upper 80s warming to the mid 90s with
Lows in the mid 70s.

There is another tropical system (Tropical Storm Grace) that is
forecast to approach the Southeast U.S. at the end of the long
term. The track and impacts of this storm remain uncertain at this
time but we will continue to monitor as the storm approaches the
U.S. coast.

&&

.AVIATION...
[Through 18Z Sunday]

Afternoon showers and storms are beginning to develop and expect
scattered coverage through the area with the Gulf and Atlantic
seabreezes coming active and airmass storms through the rest of
the afternoon and evening hours. Have VCTS at all TAF sites this
afternoon and evening, perhaps beginning to wind down in the late
evening hours. Winds will be light and southeasterly and VFR
outside of convection.

&&

.MARINE...

Favorable boating conditions outside of thunderstorms continue
through the day today, before cautionary winds and seas develop
across the waters tonight. As this occurs, the Remnants of Fred
will likely emerge into the Eastern Gulf of Mexico from the
Florida Straits, and is forecast to strengthen into a Tropical
Storm again on Sunday. Tropical storm conditions are possible on
Sunday night through Monday evening. There will be a slow
improvement in conditions heading towards mid-week.

&&

.FIRE WEATHER...

Outside of the possibility of low dispersions on Monday in the
Florida Panhandle, fire weather concerns remain low. Easterly
winds will increase through the day on Sunday and into Monday
across the area, particularly closer to the coast. Increased rain
chances associated with Fred will keep fire weather concerns low
for the next several days.

&&

.HYDROLOGY...

Flood Warnings continue for the following rivers: Steinhatchee
(US- 19) and Suwannee - Rock Bluff/Manatee Springs. Branford bares
watching over the next couple days as forecasts show borderline
minor flood stage by Tuesday morning. Additional rises are
possible from tropical rains.

The main hydro concerns through the weekend into early next week
are from Fred. Estimates are widespread 3-6" (up to 8" possible)
along the mainly along the coastal areas of the Florida Panhandle
and Big Bend from Sunday through Tuesday night. These values are
track dependent and subject to change. The heaviest rain is likely
to be along and east of Fred's path. The southeast Big Bend is
particularly vulnerable, with the region still reeling from recent
flooding, although the highest amounts will likely be near and
west Apalachicola based on the latest track.

A wet pattern appears to stay in place after Fred's departure,
with above-average rain chances through the work week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  89  74  83  75 /  40  70  60  80  70
Panama City   75  89  75  82  77 /  50  70  70  90  80
Dothan        73  89  73  82  73 /  30  70  30  70  60
Albany        75  90  73  83  74 /  20  60  30  70  50
Valdosta      73  88  74  83  74 /  30  60  30  80  40
Cross City    74  87  75  83  75 /  50  60  50  80  50
Apalachicola  76  87  77  81  79 /  70  70  80  90  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Scholl
MARINE...Montgomery
FIRE WEATHER...Young
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Aug 14, 3:23 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
323 PM EDT Sat Aug 14 2021

FLZ014-015-114-115-142000-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
323 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southern Gulf and
western Franklin Counties through 400 PM EDT/300 PM CDT/...

At 322 PM EDT/222 PM CDT/, Doppler radar was tracking a strong
thunderstorm 14 miles northwest of Apalachicola, moving southwest at
15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port St. Joe, Apalachicola, Nine Mile, Buck Siding, Highland View,
Eleven Mile, Thirteen Mile, Odena, Indian Pass, Tilton, Beverly,
Jones Homestead, Ward Ridge, Milltown, Bay City, Howard Creek, Willis
Landing, Apalachicola Airport, Simmons Bayou and Hays Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2959 8521 2983 8543 3001 8509 3000 8506
      2999 8505 2999 8503 2998 8502 2990 8490
      2953 8511
TIME...MOT...LOC 1922Z 043DEG 11KT 2991 8507

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Aug 14, 3:32 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM EDT Sat Aug 14 2021

FLZ017-027-142015-
Inland Wakulla FL-Leon FL-
332 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northwestern Wakulla
and southwestern Leon Counties through 415 PM EDT...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Tallahassee Comm College, or 11 miles south of
Midway, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brown House, Hilliardville, Leon Sinks, Helen and Arran.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3020 8468 3022 8468 3023 8470 3025 8470
      3026 8474 3028 8473 3029 8473 3033 8469
      3044 8446 3031 8431 3007 8451
TIME...MOT...LOC 1932Z 043DEG 9KT 3033 8445

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Aug 14, 3:40 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
340 PM EDT Sat Aug 14 2021

GAZ120-142015-
Quitman GA-
340 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of Quitman County
through 415 PM EDT...

At 340 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Georgetown, moving southwest at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Hatcher, Morris, Wire Bridge, Crossroads and Bonapartes
Retreat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3198 8504 3198 8501 3197 8499 3197 8496
      3194 8496 3192 8491 3179 8491 3179 8513
      3189 8513 3190 8511 3194 8508 3196 8509
      3197 8507 3199 8506
TIME...MOT...LOC 1940Z 043DEG 6KT 3194 8496

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

55-SCHOLL
Special weather statement, Aug 14, 3:59 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
359 PM EDT Sat Aug 14 2021

FLZ014-015-114-115-142045-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
359 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southeastern Gulf
and western Franklin Counties through 445 PM EDT/345 PM CDT/...

At 359 PM EDT/259 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northwest of Apalachicola, moving southwest at
10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port St. Joe, Apalachicola, Nine Mile, Buck Siding, Eleven Mile,
Thirteen Mile, Odena, Indian Pass, Tilton, Beverly, Jones Homestead,
Ward Ridge, Bay City, Howard Creek, Apalachicola Airport, Simmons
Bayou and Hays Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2996 8509 2986 8491 2956 8508 2972 8538
TIME...MOT...LOC 1959Z 030DEG 7KT 2985 8505

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Aug 14, 4:12 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Sat Aug 14 2021

FLZ026-027-142045-
Liberty FL-Inland Wakulla FL-
412 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of west central Wakulla
and southeastern Liberty Counties through 445 PM EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm 22
miles west of Crawfordville, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
East Camp, Jewel Fire Tower, Poplar Camp, Smith Creek, Wilma, Vilas,
Nixon Garden, Twin Pole, Central City and Owens Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3017 8501 3031 8476 3018 8462 3001 8482
      3001 8484
TIME...MOT...LOC 2012Z 046DEG 8KT 3020 8473

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Aug 14, 4:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
420 PM EDT Sat Aug 14 2021

GAZ126-127-142100-
Worth GA-Lee GA-
420 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northern Lee and
northwestern Worth Counties through 500 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
De Soto, or 10 miles northeast of Leesburg, moving northwest at 15
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Smithville, Warwick, Starksville, Scrutchins, Chokee, Neyami,
Philema, Mossy Dell and Oakfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3191 8392 3190 8393 3184 8394 3184 8387
      3182 8385 3178 8387 3175 8391 3174 8409
      3188 8433 3191 8430 3192 8424
TIME...MOT...LOC 2020Z 134DEG 14KT 3187 8407

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

02-MONTGOMERY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:17 PM EDTSpecial Weather StatementTAEWakulla28 min
Aug 13, 10:15 PM EDTSpecial Marine WarningTAE92 min
Aug 14, 3:23 PM EDTSpecial Weather StatementTAEGulf37 min
Aug 14, 3:32 PM EDTSpecial Weather StatementTAEWakulla43 min
Aug 14, 3:53 PM EDTSevere Thunderstorm WarningTAEWakulla30 min
Aug 14, 3:59 PM EDTSpecial Weather StatementTAEGulf46 min
Aug 14, 4:12 PM EDTSpecial Weather StatementTAELiberty33 min
Aug 14, 4:24 PM EDTSpecial Weather StatementTAEWakulla36 min
Aug 14, 4:48 PM EDTSpecial Weather StatementTAECalhoun, Liberty27 min
Aug 14, 4:58 PM EDTSpecial Weather StatementTAEFranklin47 min
Aug 14, 5:01 PM EDTSpecial Weather StatementTAEWashington29 min
Aug 14, 5:20 PM EDTSmall Craft AdvisoryTAE12 hr
Aug 14, 5:23 PM EDTSpecial Weather StatementTAEWalton52 min
Aug 14, 5:25 PM EDTSpecial Weather StatementTAEBay, Calhoun50 min
Aug 14, 5:40 PM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington35 min
Aug 14, 5:44 PM EDTSpecial Marine WarningTAE61 min
Aug 14, 6:14 PM EDTSpecial Weather StatementTAEWalton31 min
Aug 14, 6:42 PM EDTSpecial Marine WarningTAE33 min
Aug 14, 6:55 PM EDTSpecial Weather StatementTAEWakulla35 min
Aug 14, 7:09 PM EDTSpecial Marine WarningTAE66 min
Aug 14, 7:23 PM EDTSpecial Weather StatementTAEWakulla37 min
Aug 14, 2:52 PM EDTSpecial Weather StatementTAEQuitman38 min
Aug 14, 2:56 PM EDTSpecial Weather StatementTAECalhoun34 min
Aug 14, 3:40 PM EDTSpecial Weather StatementTAEQuitman35 min
Aug 14, 4:55 PM EDTSpecial Weather StatementTAEDougherty, Lee, Terrell35 min
Aug 14, 5:32 PM EDTSpecial Weather StatementTAEDougherty, Mitchell28 min
Aug 14, 5:54 PM EDTSpecial Weather StatementTAEMiller36 min
Aug 14, 2:47 PM EDTSpecial Weather StatementTAEHenry43 min
Aug 14, 3:14 PM EDTSevere Thunderstorm WarningTAEDale, Henry, Houston11 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.